Q. There is no ovulation in spite of raising the dosage of Clomid. What to do?

Answered by Dr. R Balakrishnan Menon and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Ovulation Kit or Thyroid? We have medical experts to help you right away. Ask a Doctor Now »
 

Hello doctor,

I have been taking Clomid since early this year. I started with 50 mg and there was no ovulation. So, then I took 100 mg and again no ovulation. Now, I am on 150 mg and according to the OPK, I ovulated on the 17th. I know this sounds crazy, but I feel different. I have a pulling pain in my groin, cramps in my back, and boobs are sore. I am not the kind of person to look for signs because I live by 'it is what it is' I have never been pregnant. I am supposed to go on this weekend to get lab work done to see if I truly ovulated but I know I did this time. I know it is too early to test. And I have read that some people just know they are pregnant. I have thought about going to get a blood test. I do not know what to do.


Related Questions:
Fertility (or) Ovulation Period Calculator
Is there any rule that fruits cannot be eaten on an empty stomach?
My thyroids are enlarged and asymmetrical. Should I visit an endocrinologist?
 

Dr. R Balakrishnan Menon
MBBS., DGO., DNB- OBG., MNAMS
Infertility, Obstetrics And Gynaecology

Hello,

Welcome to icliniq.com.

How are you doing?

  • As you mentioned, it is too early to diagnose pregnancy even in the blood. Had you ovulated on the 17th as you say, it would have reached the tube on that day. Let us say, the sperm too had reached at the same time and formed an embryo, it would stay in the tube for four to five days. So, on the fifth or sixth day, it would be a morula, which means on the 21st to 22nd of this month, it would have reached the uterus. Then it has to burrow into the endometrium and gain access to your blood flow and then release the hormone into your blood for detection. So, until 13 to 14 days after ovulation, it cannot be detected in the blood.
  • So maybe around the 30th to the 1st, have a serum beta hCG. This test can detect the smallest sign of pregnancy anywhere in the body.
  • If I may advise, instead of just raising the medicine dose by dose, try to find the cause you are not ovulating. You are trying to cure the symptom, not the cause. There is some hormonal imbalance blocking the normal growth of the follicle and ovulation. Is it not true this imbalance can also disturb the proper implantation of the fetus and cause an abortion?
  • The possible causes of ovulation failure are:
  1. Maternal age of more than  35 to 40 years.
  2. If the BMI is more than 24 kg/m^2.
  3. Thyroid or prolactin abnormality.
  4. Any significant physical or mental stress.

Hope I have been of help to you. Do write back if any more queries. All the best.

For further queries consult an obstetrician and gynaecologist online --> https://icliniq.com./ask-a-doctor-online/obstetrician-and-gynaecologist

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


Is it possible to have ovulation and period symptoms when on Depot?
Query: Hello doctor, My period started 12th of last month. I reviewed the Depo shot two days later. I had unprotected sex nine days later. He ejaculated in me several times. I thought I would be protected but I am also having symptoms of ovulation like high (hard) cervix with a sharp pain in my ovary, the...  Read Full »
Dr. Sameer Kumar
Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hello, Welcome to icliniq.com. Depot injection does not offer immediate protection and it is advised to maintain abstinence for at least three weeks post-injection before the hormonal balance is readjusted for the cycle. Also, intermenstrual bleeding in form of dark brown blood is a common side ef...  Read Full »
 
My thyroid medicine makes me sick. Should it be changed?
Query: Hello doctor,I have been diagnosed hypothyroid. I am currently taking WP Thyroid. I have taken Armour and Nature-thyroid. They all make me sick to my stomach. I tried adding generic T3 and it made my symptoms worse, that is, hair loss, cold hands and feet, weight gain, fatigue, GERD, and constipatio...  Read Full »
Dr. Shaikh Sadaf
Diabetologist, Endocrinologist, Family Physician, General Practitioner

Answer: Hello, Welcome to icliniq.com. I just read your query and from what you have mentioned it appears that you have hypothyroidism. However, you have missed mentioning the thyroid function test results in detail, so as to enable me to suggest an appropriate drug for you. Hope you revert with your thyro...  Read Full »
 
Why am I experiencing rapid weight loss?
Query: Hello doctor, I have a concern regarding my weight. I have lost about 2 to 2.5 kg in a month's time. I have not exercised recently. I weighed 74.4 kg last month, and now I weigh 72.8 kg. Moreover, my waist circumference has also decreased. I am worried about this sudden weight loss. Could this indic...  Read Full »
Dr. Sadaf Mustafa
Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. Your BMI (body mass index) is 25.36 which is close to the normal range. However, I do understand your concern. Can you provide more details about your lifestyle as well as medical and personal history? Do you smoke cigarettes? Do you have a family history of d...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


I have acne on my cheeks, chin, jawline, and neck for the past four years. Please help.
Hello doctor, I have been dealing with acne on my cheeks, chin, jawline, and neck for the past four years. I have recen ...Read more »
What can be done for horseness of voice which is lasting for more than a month?
Hello doctor, I have problem in one cord and it is for about a month now. I was given Defcort and antibiotic for a week ...Read more »
Yasmin Birth Control Pills - Quick Facts | Composition | Works | Usage | Side Effects
Yasmin birth control pill is a combination birth control pill. It is made of two female hormones and is used to prevent ...Read more »